Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Had diabetes and hashimoto. Had duphaston for heavy periods. Having irregular periods, TSH and MAT antibodies. Reason?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5621 Questions
I have had diabetes type 1 and hashimoto's. I have taken duphaston due to heavy periods and for the first two years everything was ok but now i have irregular periods - I have either spotting after I stop duphaston on day 25 or my period comes on day 14 or when it comes it doesn;t stop . The hashimoto's disease is treated. My TSH is 2.2 and the diabetes is also under control. What could be the reason for the irregular periods?
I also have MAT antibodies > 600
Posted Sun, 19 May 2013 in Women's Health
Answered by Dr. Aarti Abraham 1 hour later
Thanks for your query.
You could be suffering from a variety of conditions.
The first is AUB or abnormal uterine bleeding, wherein there is no identifiable cause, however there is persistenly abnormal menstrual bleeding.
Another reason could be endometrial hyperplasia, where due to hormonal imbalance, the lining of the uterus thickens and fails to shed off without hormonal support.
Poycystic ovaries could lead to such abnormal bleeding pattern.
Ovarian cysts, adenomyosis ( enlargement of the uterus ), are other causes.
Ingestion of hormonal medications could cause such bleeding.
I would recommend consultation with a Gynecologist, and detailed hormonal evaluation, along with pelvic transvaginal ultrasound.
An endometrial biopsy and hysteroscopy would be required if examination indicates.

Take care and feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor